Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 121, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 19, 2019, 8:39 AM CDT for Clay County, Kansas. It took effect at Jun 19, 2019, 1:00 PM CDT. It was in force for 15 min.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 8:39 AM CDT (13:39 UTC)
- In effect from
- Jun 19, 2019, 1:00 PM CDT
- Expired
- Jun 19, 2019, 1:15 PM CDT
- In force
- 15 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Clay Center (CYCK1).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:17 PM CDT, 14 hours 22 minutes earlier.
Area forecast discussion, Jun 18, 6:17 PM CDT, 14 hours 22 minutes before
Area Forecast Discussion National Weather Service Topeka KS 617 PM CDT Tue Jun 18 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Wednesday Morning) Issued at 306 PM CDT Tue Jun 18 2019 Upper wave moving across Kansas this afternoon has kicked off showers and thunderstorms and a leading bowing segment moving along the I70 corridor at this writing. While shear profiles have some directional component, and low to mid levels have some enhancement due to an MCV, profiles are generally more favorable for wind and possibly QLCS tornadoes due to local enhancement as the line moves through. Bulk of the echoes are below 20kft and indicative of a warm rain process environment, and coupled with 1.5 inches of PW in the column make locally heavy rain and flooding an additional threat. Model guidance indicating potential redevelopment across the southern portions of the area in the overnight hours as the LLJ regains some strength and the secondary surface boundary moves southward. .LONG TERM...(Wednesday through Tuesday) Issued at 306 PM CDT Tue Jun 18 2019 Precipitation chances for Wednesday are somewhat tricky. Tonight's convective complex should be east/southeast of area by sunrise Wednesday. Could be some trailing/lingering activity on the back side of this complex, but otherwise morning should be mostly storm- free. Question then becomes if any convective activity could redevelop during afternoon. Axis of tonight's short-wave trough should be east of area, but another weak wave may be embedded within WNW flow in broader central US trough. Weak cold advection will be present in lower levels, but with relatively cold mid-level temps, won't take too much near-solstice insolation to generate a few afternoon storms. SBCAPE values up to 1000 J/kg possible during afternoon. Areas that don't dry out much Wednesday could see some fog early Thursday morning as winds go calm. May not introduce it yet since it probably won't be widespread and allow later shifts to include, if necessary. Will introduce some late-afternoon thunder for western zones on Thursday. Deep low-level moisture returns with forecast soundings showing little cap. Perhaps weak boundary in area to aid in low- level convergence. Mid-level winds might be a limiting factor in severe potential, but forecast soundings are interesting. Mid-level winds weaken and back as short-wave ridge develops ahead of more substantial trough in Rockies on Friday. No shortage of instability, but backing winds will likely advect in an elevated mixed layer, providing at least some capping inversion. GFS and NAM differ on whether weak cold front will drop southeast into area. Kind of lead toward GFS given upper flow, but will still need PoPs for thunder in case cap breaks. Late Saturday and/or Sunday may hold greatest potential for severe storms. GFS shows rather potent wave for late June moving across Rockies. Lots of details to resolve between now and then (including the positioning and strength of the wave itself), but appears shear and instability will be sufficient for at least one round of storms, including more spring-like severe weather threats. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 616 PM CDT Tue Jun 18 2019 Concerns overnight into Wednesday will be SHRA/TSRA and impacts on terminals. Have showers and vicinity for much of the night, with low cigs moving in after midnight and continuing till mid morning until they lift through early afternoon to above MVFR. May have to amend for more intense convection if it redevelops overnight. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...Manion AVIATION...67
Hazardous weather outlook, Jun 18, 3:29 PM CDT, 17 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 329 PM CDT Tue Jun 18 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-192030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 329 PM CDT Tue Jun 18 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms are expected to continue to move across the entire outlook area this afternoon into tonight. The strongest storms will be capable of damaging winds, possibly hail, and heavy rainfall which could lead to localized flash flooding. In addition, a tornado or two cannot be ruled out, especially along and south of a line from Emporia to Manhattan to Concordia. Flooding will continue into late week on the Big Blue River and its tributaries upstream of Tuttle Creek Lake. Flooding will also continue along the Delaware River upstream of Perry Lake. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There could be a few severe thunderstorms across north-central Kansas late Thursday. More thunderstorm activity is possible Friday night into the upcoming weekend, some of these storms may be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:30 AM CDT | River Flood Warning | TOP | Franklin, Osage | 31 hr |
| Jun 19, 5:14 PM CDT | Areal Flood Warning | TOP | Jefferson | 24 hr |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.